Vulvar vitiligo-like depigmentation and multiple halos of hypomelanosis at the trunk following treatment with imiquimod 5% cream for vulvar condylomata

Casual or related events?

Maíra Chiarelli Serra, Elisabetta Pennacchioli, Claudia Menicanti, Giulio Tosti

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

A 25-year-old Caucasian female with multiple genital warts involving the vulvar area was treated with imiquimod 5% cream. During follow-up the patient developed areas of hypopigmentation at the site of application of imiquimod cream and areas of hypomelanosis around multiple preexisting nevi of the trunk. At 18 months follow-up genital depigmentation persisted and halo nevi of the trunk were still present. Different mechanisms of imiquimod-induced depigmentation have been reported. Halo nevi are considered expression of an autoimmune response. In the case presented here, it might be conceivable that both vitiligo-like depigmentation at the site of application and halo of hypomelanosis around melanocytic nevi have been induced by the same immunologic mechanism elicited by topical application of imiquimod.

Original languageEnglish
Pages (from-to)806-807
Number of pages2
JournalAnais Brasileiros de Dermatologia
Volume89
Issue number5
DOIs
Publication statusPublished - 2014

Fingerprint

imiquimod
Hypopigmentation
Vitiligo
Halo Nevi
Pigmented Nevus
Condylomata Acuminata
Nevus
Therapeutics
Autoimmunity

Keywords

  • Condylomata acuminata
  • Halo
  • Immune system
  • Immune system phenomena
  • Nevus
  • Vitiligo

ASJC Scopus subject areas

  • Dermatology
  • Medicine(all)

Cite this

@article{1783cb256100454db85256fb66332a86,
title = "Vulvar vitiligo-like depigmentation and multiple halos of hypomelanosis at the trunk following treatment with imiquimod 5{\%} cream for vulvar condylomata: Casual or related events?",
abstract = "A 25-year-old Caucasian female with multiple genital warts involving the vulvar area was treated with imiquimod 5{\%} cream. During follow-up the patient developed areas of hypopigmentation at the site of application of imiquimod cream and areas of hypomelanosis around multiple preexisting nevi of the trunk. At 18 months follow-up genital depigmentation persisted and halo nevi of the trunk were still present. Different mechanisms of imiquimod-induced depigmentation have been reported. Halo nevi are considered expression of an autoimmune response. In the case presented here, it might be conceivable that both vitiligo-like depigmentation at the site of application and halo of hypomelanosis around melanocytic nevi have been induced by the same immunologic mechanism elicited by topical application of imiquimod.",
keywords = "Condylomata acuminata, Halo, Immune system, Immune system phenomena, Nevus, Vitiligo",
author = "Serra, {Ma{\'i}ra Chiarelli} and Elisabetta Pennacchioli and Claudia Menicanti and Giulio Tosti",
year = "2014",
doi = "10.1590/abd1806-4841.20143058",
language = "English",
volume = "89",
pages = "806--807",
journal = "Anais Brasileiros de Dermatologia",
issn = "0365-0596",
publisher = "Sociedade Brasileira de Dermatologia",
number = "5",

}

TY - JOUR

T1 - Vulvar vitiligo-like depigmentation and multiple halos of hypomelanosis at the trunk following treatment with imiquimod 5% cream for vulvar condylomata

T2 - Casual or related events?

AU - Serra, Maíra Chiarelli

AU - Pennacchioli, Elisabetta

AU - Menicanti, Claudia

AU - Tosti, Giulio

PY - 2014

Y1 - 2014

N2 - A 25-year-old Caucasian female with multiple genital warts involving the vulvar area was treated with imiquimod 5% cream. During follow-up the patient developed areas of hypopigmentation at the site of application of imiquimod cream and areas of hypomelanosis around multiple preexisting nevi of the trunk. At 18 months follow-up genital depigmentation persisted and halo nevi of the trunk were still present. Different mechanisms of imiquimod-induced depigmentation have been reported. Halo nevi are considered expression of an autoimmune response. In the case presented here, it might be conceivable that both vitiligo-like depigmentation at the site of application and halo of hypomelanosis around melanocytic nevi have been induced by the same immunologic mechanism elicited by topical application of imiquimod.

AB - A 25-year-old Caucasian female with multiple genital warts involving the vulvar area was treated with imiquimod 5% cream. During follow-up the patient developed areas of hypopigmentation at the site of application of imiquimod cream and areas of hypomelanosis around multiple preexisting nevi of the trunk. At 18 months follow-up genital depigmentation persisted and halo nevi of the trunk were still present. Different mechanisms of imiquimod-induced depigmentation have been reported. Halo nevi are considered expression of an autoimmune response. In the case presented here, it might be conceivable that both vitiligo-like depigmentation at the site of application and halo of hypomelanosis around melanocytic nevi have been induced by the same immunologic mechanism elicited by topical application of imiquimod.

KW - Condylomata acuminata

KW - Halo

KW - Immune system

KW - Immune system phenomena

KW - Nevus

KW - Vitiligo

UR - http://www.scopus.com/inward/record.url?scp=84906910537&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84906910537&partnerID=8YFLogxK

U2 - 10.1590/abd1806-4841.20143058

DO - 10.1590/abd1806-4841.20143058

M3 - Article

VL - 89

SP - 806

EP - 807

JO - Anais Brasileiros de Dermatologia

JF - Anais Brasileiros de Dermatologia

SN - 0365-0596

IS - 5

ER -